Print Page | Close Window

Accutane = great skin, but bad hair???

Printed From: HairBoutique.com
Category: The HairTalk® Archives
Forum Name: Hair Vitamins & Growth Formulas
Forum Description: Questions & Answers about Hair Vitamins
URL: https://talk.hairboutique.com/forum_posts.asp?TID=27768
Printed Date: November 30 2020 at 8:52pm


Topic: Accutane = great skin, but bad hair???
Posted By: Unregistered Guest
Subject: Accutane = great skin, but bad hair???
Date Posted: July 14 2003 at 9:49pm
I am carefully considering taking the acne drug Accutane, but am concerned about the side effects. I have heard that people have lost hair while on this drug. Has anyone else heard of this?



Replies:
Posted By: caramia
Date Posted: July 15 2003 at 11:55am
I took Accutane 13 years ago and it did not have any negative effect on my hair. I remember the doctor telling me that taking Accutane would probably make me tired and that I might not be able to work out strenuously. This did not apply to me either - or else it was mind over matter. I was able to exercise as strenuously as before and I was not any more tired than before taking the medication. But everyone is different and medications affect people differently. Good luck. I hope this helps.

-------------
"I see in your eyes the same fear that would take the heart of me."


Posted By: Unregistered Guest
Date Posted: July 20 2003 at 8:46pm
I was on accutane for 6 months about a year ago and honestly... the worst part was the once a month blood test because I HATE needles! For some people it makes their skin and lips reeally reeeally dry and peely... but that was not the case for me... I think I did loose a little more hair than I normally would, but not a lot... you normally loose between 50 and 200 hair a day anyway, and the very slight increase is nothing to be worried about... it's not noticeable...
If you've been to a dermatologist and he's already tried other perscription drugs for your acne and it hasn't helped, then you should consider accutane... If you haven't tried topical creams or gels such as tazorac and differin, try those first... they are basically a topical, mild version of accutane... All accutane is is a VERY high concentrated version of vitamin A...
But yeah, if you've been through all that other stuff, accutane was well worth it for me and the hairloss is not a big issue...


Posted By: princessmonica
Date Posted: July 20 2003 at 9:06pm
my husband used accutane when he was a teen. he has beautiful thick hair. he said it didn't affect his hair at all.

-------------
http://www.msnusers.com/monicasanders - http://www.msnusers.com/monicasanders


Posted By: Unregistered Guest
Date Posted: July 29 2003 at 11:18am
I was on accutane a few years back. Like any type of medication, it affects each person differently. I lost an extreme amount of hair while on the drug and my hair continued to shed for about 2-3 months after my 4 month treatment had ended. My skin was dry and scaly and my lips were chapped and white. The vitamin A in Accutane speeds up the hairs natural shedding process causing you to shed more hair than normal. My hair came out in huge clumps.....especially when I washed it. I wasn't bald, but my thick hair quickly got very, very thin. I was devasted and eventually cut it short and started over. It began to grow back right away, but I had lost so much that you could actually see the new hair growing back and filling in with the long hair that I still had left. It was pretty bad so I just cut it. It didn't cause any permanent damage to my hair or scalp. Once all the medicine was out of my system, the shedding stopped and over time my hair went back to it's normal thick healthy condition. My skin did clear up, and when I did break out, it wasn't as severe. Because of my experience with the drug I would tell anyone who is considering the drug to exhaust all other possibilities first.
Hope this helps!!



Print Page | Close Window